MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital technician accidentally kinked an indigo system cat 5 aspiration catheter (cat5) and, consequently, was unable to advance a guidewire through it.The damage to the cat5 occurred prior to use and, therefore, it was not used in the procedure.The procedure was completed using an indigo system cat 6 aspiration catheter (cat6).

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7470497
Report Number3005168196-2018-00880
Device Sequence Number16462209
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date07/11/2019
Device Catalogue NumberCAT5
Device Lot NumberF70521
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1